Alert archive / Utah / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Salt Lake City, UT

September 1, 2012Box Elder County, Tooele County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 1, 2012, 4:16 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2012, 4:16 PM MDT (22:16 UTC)
Expired
Sep 1, 2012, 5:15 PM MDT
In force
59 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Box Elder County, UT, Tooele County, UT

The radar

The Salt Lake City radar (KMTX), 48 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 12:59 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2012-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2012-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS55 KSLC 012216
SVRSLC
UTC003-045-012315-
/O.NEW.KSLC.SV.W.0024.120901T2216Z-120901T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
416 PM MDT SAT SEP 1 2012

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BOX ELDER COUNTY IN UTAH
  NORTHEASTERN TOOELE COUNTY IN UTAH

* UNTIL 515 PM MDT

* AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
  8 MILES NORTH OF CLIVE...OR 35 MILES NORTHWEST OF GRANTSVILLE...
  MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  I-80 FROM LAKE POINT TO KNOLLS
  DELLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ALONG I-80 RESULTING IN DANGEROUS TRAVEL CONDITIONS. 
MOTORISTS IN THE PATH OF THIS STORM ARE ENCOURAGED TO PULL OVER AND 
WAIT UNTIL THE STORM PASSES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4115 11257 4064 11219 4060 11323 4100 11331
TIME...MOT...LOC 2215Z 270DEG 34KT 4080 11307

$$

MPS
2 follow-up statements
919 
WWUS55 KSLC 012238
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
438 PM MDT SAT SEP 1 2012

UTC003-045-012315-
/O.CON.KSLC.SV.W.0024.000000T0000Z-120901T2315Z/
TOOELE UT-BOX ELDER UT-
438 PM MDT SAT SEP 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTH CENTRAL BOX ELDER AND NORTHEASTERN TOOELE COUNTIES...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHWEST OF DELLE...OR ABOUT 27 MILES NORTHWEST OF
GRANTSVILLE...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  I-80 FROM GRASSEY TO LAKE POINT
  DELLE AND HAT ISLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. 
HAIL MAY ACCUMULATE ALONG I-80 RESULTING IN DANGEROUS TRAVEL 
CONDITIONS. MOTORISTS IN THE PATH OF THIS STORM ARE ENCOURAGED TO 
PULL OVER UNTIL THE STORM PASSES. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH AND SOUTHWEST WYOMING.

&&

LAT...LON 4061 11298 4103 11314 4115 11257 4064 11219
TIME...MOT...LOC 2238Z 253DEG 29KT 4086 11284

$$

MPS
758 
WWUS55 KSLC 012309
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
509 PM MDT SAT SEP 1 2012

UTC003-045-012319-
/O.EXP.KSLC.SV.W.0024.000000T0000Z-120901T2315Z/
TOOELE UT-BOX ELDER UT-
509 PM MDT SAT SEP 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BOX ELDER AND
NORTHEASTERN TOOELE COUNTIES WILL EXPIRE AT 515 PM MDT...

THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE 
WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR NORTHERN UTAH AND SOUTHWEST WYOMING.

LAT...LON 4061 11298 4103 11314 4115 11257 4064 11219
TIME...MOT...LOC 2309Z 253DEG 29KT 4093 11252

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:54 PM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Sep 1, 2:54 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 PM MDT SAT SEP 1 2012

.SYNOPSIS...A MOIST SOUTHWEST FLOW WILL REMAIN OVER THE AREA
TODAY. DRIER AIR WILL MOVE INTO ALL BUT SOUTHEAST UTAH TOMORROW.
MOISTURE WILL SLOWLY RETURN TO SOUTHERN UTAH DURING THE MIDWEEK
PERIOD.

&&

.DISCUSSION...SOUTHWEST FLOW OVER THE AREA THIS AFTERNOON IS
DRAWING MONSOONAL MOISTURE INTO MUCH OF THE STATE. PWS ARE HIGHEST
OVER SOUTHEAST UTAH...WHERE SATELLITE INDICATES VALUES IN EXCESS
OF ONE INCH. 0.8-1.0 INCH VALUES ARE COMMON OVER MUCH OF THE REST
OF THE FORECAST AREA...THOUGH DRIER AIR MOVING INTO SOUTHWEST UTAH
HAS DROPPED PWS INTO THE 0.5-0.6 RANGE. GIVEN THIS DRYING...HAVE
DECIDED TO REMOVE SOUTHWEST UTAH FROM THE FLASH FLOOD WATCH.
FLOODING THREAT CONTINUES ACROSS THE REST OF SOUTHERN UTAH SO HAVE
KEPT THE WATCH GOING FOR THOSE AREAS.

SEVERE THUNDERSTORM WATCH IS CURRENTLY IN EFFECT FOR MUCH OF
NORTHERN AND CENTRAL UTAH AS WELL AS SOUTHWEST WYOMING. AMPLE
MOISTURE COMBINED WITH SHORTWAVE ENERGY EJECTING FROM THE TROUGH
OFF THE CALIFORNIA COAST AND GOOD JET SUPPORT IS CREATING AN
UNUSUALLY FAVORABLE ENVIRONMENT FOR LARGE HAIL/GUSTY WINDS. THREAT
LOOKS TO CONTINUE INTO THE EARLY EVENING BEFORE THE VORT MAX MOVES
OUT OF THE AREA AND DRIER AIR STARTS TO SPREAD NORTHWARD.

DRIER AIR WILL CONTINUE TO SPREAD INTO THE AREA TONIGHT AND
TOMORROW. PWS IN THE 0.3-0.5 RANGE SHOULD BE COMMON BY TOMORROW
AFTERNOON OVER ALL BUT SOUTHEAST UTAH...LIMITING CONVECTION.
MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE
SOUTHEAST...HOWEVER...AND PWS IN EXCESS OF ONE INCH SHOULD SUPPORT
SOME CONVECTION EVEN IN THE ABSENCE OF A WELL DEFINED FORCING
MECHANISM. GFS CONTINUES TO INDICATE THAT MOISTURE WILL REMAIN
SIMILAR ON MONDAY AND SLOWLY DRIFT NORTHWARD TUESDAY THROUGH THE
LATTER PART OF THE WORK WEEK...KEEPING SOME CONVECTION AROUND. 12Z
ECMWF IS DRIER...HOWEVER...AS IT KEEPS A MORE W/NW FLOW ALOFT. EC
INDICATES SOME MOISTURE CREEPING BACK NORTHWARD WEDNESDAY/THURSDAY
AS THE FLOW BECOMES MORE SOUTHERLY IN RESPONSE TO A PACIFIC
NORTHWEST TROUGH MOVING ACROSS CANADA. BEHIND THIS TROUGH...BOTH
MODELS SHOW THE RIDGE AXIS AMPLIFYING OVER THE STATE...BRINGING
DRIER AIR BACK TO THE ENTIRE FORECAST AREA.

TEMPS ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY BELOW CLIMO OVER THE
NEXT COUPLE OF DAYS...WITH TEMPS SLOWLY WARMING TO A BIT ABOVE
SEASONAL NORMS BY WIDWEEK AS HIGH PRESSURE STARTS TO BUILD.

&&

.AVIATION...SOUTH WINDS WILL PREVAIL THROUGH THE EVENING HOURS AT
KSLC TERMINAL. ALTHOUGH THUNDERSTORMS AT THE TERMINAL LOOKS TO BE
MINIMAL THROUGH 22Z THE POTENTIAL WILL INCREASE SUBSTANTIALLY
BETWEEN 22 AND 24Z WITH GUSTY ERRATIC WINDS AND A 30 PERCENT CHANCE
FOR MVFR VIS. THUNDERSTORMS COULD LINGER THROUGH ABOUT 03Z.

&&

.FIRE WEATHER...WIDESPREAD STORMS HAVE DEVELOPED THIS
AFTERNOON...WITH THE GREATEST AND COVERAGE AND INTENSITY ACROSS
NORTHERN UTAH WHERE THERE IS JET SUPPORT ALOFT. STORMS ARE MORE
ISOLATED ACROSS SOUTHERN UTAH...BUT WILL BECOME MORE WIDESPREAD THIS
AFTERNOON. WITH THESE STORMS...EXPECT LIGHTNING...HAIL...GUSTY
WINDS...AND HEAVY RAIN. DRIER AIR WILL MOVE INTO SOUTHERN UTAH THIS
EVENING...DIMINISHING STORM ACTIVITY. HOWEVER...ACROSS NORTHERN
UTAH...STORMS WILL CONTINUE PAST SUNSET.

A DRYING TREND WILL CONTINUE TOMORROW...AND BY TOMORROW AFTERNOON
MOISTURE WILL BE CONFINED TO SOUTHEASTERN UTAH...WHERE ISOLATED
SHOWERS WILL DEVELOP IN THE AFTERNOON. WINDS WILL REMAIN ELEVATED
TOMORROW...WITH THE POTENTIAL FOR ISOLATED PORTIONS OF
NORTHWESTERN TO SEE CRITICAL WINDS. HOWEVER...WITH BORDERLINE RH
VALUES...DO NOT FEEL THAT A RED FLAG WARNING IS NECESSARY.
MOISTURE WILL RETURN TO THE STATE FROM THE SOUTH MIDWEEK NEXT
WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
     UTZ008-010-012-013-020-021-517-518.

     SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     UTZ001>016-517-518.

WY...SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR
     WYZ021.

&&

PUBLIC...TRAPHAGAN
FIRE WEATHER...HOSENFELD
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 1, 2:24 PM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
224 PM MDT SAT SEP 1 2012

UTZ001>016-019>021-517-518-WYZ021-021400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
224 PM MDT SAT SEP 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE
OUTLOOK AREA THROUGH THIS EVENING. THERE IS A GOOD CHANCE OF
LOCALLY HEAVY RAINFALL FROM THESE STORMS...ESPECIALLY OVER CENTRAL
AND SOUTHERN UTAH...AND FLASH FLOODING IS POSSIBLE...MAINLY IN
THE MORE FLOOD PRONE AREAS ACROSS SOUTHERN AND CENTRAL UTAH SUCH
AS SLOT CANYONS... NORMALLY DRY WASHES AND RECENT BURN SCARS. SOME
STORMS MAY BE SEVERE...PARTICULARLY OVER NORTHERN AND CENTRAL
UTAH...WITH LARGE HAIL AND GUSTY WINDS THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRYING WILL SPREAD INTO THE NORTHERN AND CENTRAL OUTLOOK AREA
SUNDAY AND CONTINUE THROUGH THE FIRST PART OF THE WEEK...ALTHOUGH
ISOLATED AFTERNOON MOUNTAIN THUNDERSTORMS ARE STILL
POSSIBLE.

SOME MOISTURE WILL REMAIN ACROSS ABOUT THE SOUTHERN THIRD OF THE
AREA WHERE THE THREAT OF AFTERNOON THUNDERSTORMS WILL CONTINUE
...THEN WORK BACK NORTH AROUND MIDWEEK BRINGING A GREATER THREAT
OF
THUNDERSTORMS BACK INTO THAT AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Special weather statement, Sep 1, 2:05 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
205 PM MDT SAT SEP 1 2012

UTZ013-012045-
SAN RAFAEL SWELL UT-
205 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EMERY COUNTY UNTIL 245 PM
MDT...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTH OF CLAWSON...OR 32 MILES NORTHWEST
OF HANKSVILLE...MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  I-70 ACROSS CENTRAL EMERY COUNTY
  THE SAN RAFAEL SWELL

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL
ALONG I-70..RESULTING IN DANGEROUS TRAVEL CONDITIONS.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3913 11083 3887 11049 3864 11103 3876 11120
TIME...MOT...LOC 2004Z 234DEG 25KT 3876 11104

MPS
Special weather statement, Sep 1, 2:34 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 PM MDT SAT SEP 1 2012

UTZ008-010-012-014-517-012130-
CASTLE COUNTRY UT-CENTRAL AND SOUTHWEST MOUNTAINS UT-SANPETE/SEVIER
VALLEYS UT-WASATCH MOUNTAINS SOUTH OF I-80 UT-WASATCH PLATEAU/BOOK
CLIFFS UT-
234 PM MDT SAT SEP 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASATCH...SOUTHEASTERN
UTAH...NORTHEASTERN SANPETE...EXTREME EASTERN JUAB...EXTREME
NORTHWESTERN EMERY AND NORTHWESTERN CARBON COUNTIES UNTIL 330 PM
MDT...

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF NEPHI...MOVING NORTHEAST AT 40
MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   FAIRVIEW...
   INDIANOLA... MILBURN AND  BIRDSEYE...
   SCOFIELD RESERVOIR...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL
MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL
CONDITIONS.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4010 11120 3966 11092 3953 11164 3983 11179
TIME...MOT...LOC 2034Z 243DEG 35KT 3976 11161

MPS
Local storm report, Sep 1, 3:08 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     DEBRIS FLOW      4 S LEAMINGTON          39.47N 112.29W
09/01/2012                   MILLARD            UT   EMERGENCY MNGR

            DEBRIS FLOW OFF OF THE CLAY SPRINGS BURN SCAR FLOODED 3
            HOMES IN FOOLS CREEK AND DAMAGED PORTIONS OF UTAH HIGHWAY
            125.

&&

GM
Local storm report, Sep 1, 3:32 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
332 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             NEPHI                   39.71N 111.83W
09/01/2012  E1.00 INCH       JUAB               UT   NWS EMPLOYEE

            PENNY TO QUARTER SIZED HAIL BETWEEN MM230-235 ON
            INTERSTATE 15.

&&

GM
Local storm report, Sep 1, 3:43 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
343 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             20 E WENDOVER           40.74N 113.64W
09/01/2012  E1.00 INCH       TOOELE             UT   BROADCAST MEDIA

            MARBLE TO QUARTER SIZED HAIL ALONG INTERSTATE 80 NEAR
            MILE POST 20.

&&

GM
Local storm report, Sep 1, 4:10 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
410 PM MDT SAT SEP 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     29 E WENDOVER           40.74N 113.47W
09/01/2012  M62 MPH          TOOELE             UT   MESONET

            INTERSTATE 80 AT MP29.

&&

GM

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:47 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele58 min
Aug 31, 8:42 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele78 min
Aug 31, 9:40 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Tooele, Weber35 min
Aug 31, 10:20 PM MDTSpecial Weather StatementSLCCache, Davis, Morgan, Rich, Weber70 min
Sep 1, 11:04 AM MDTSpecial Weather StatementSLCMillard56 min
Sep 1, 12:01 PM MDTSpecial Weather StatementSLCMillard59 min
Sep 1, 12:40 PM MDTSevere Thunderstorm WarningSLCJuab, Millard50 min
Sep 1, 1:19 PM MDTSpecial Weather StatementSLC41 min
Sep 1, 1:32 PM MDTSpecial Weather StatementSLCJuab43 min
Sep 1, 1:34 PM MDTFlash Flood WarningSLCJuab, Millard4 hr
Sep 1, 1:46 PM MDTSevere Thunderstorm WarningSLCMillard32 min
Sep 1, 1:47 PM MDTSevere Thunderstorm WarningSLCJuab, Sanpete, Utah43 min
Sep 1, 2:05 PM MDTSpecial Weather StatementSLCEmery40 min
Sep 1, 2:34 PM MDTSpecial Weather StatementSLCUtah56 min
Sep 1, 2:38 PM MDTSevere Thunderstorm WarningSLCTooele37 min
Sep 1, 3:01 PM MDTFlash Flood WarningSLCCarbon, Emery3 hr
Sep 1, 3:17 PM MDTSevere Thunderstorm WarningSLCTooele58 min
Sep 1, 4:42 PM MDTSpecial Weather StatementSLCWeber48 min
Sep 1, 5:10 PM MDTSpecial Weather StatementSLCWeber20 min
Sep 1, 5:26 PM MDTSpecial Weather StatementSLCDavis49 min
Sep 1, 5:33 PM MDTSevere Thunderstorm WarningSLCTooele57 min
Sep 1, 5:40 PM MDTSevere Thunderstorm WarningSLCDavis30 min
Sep 1, 5:52 PM MDTSevere Thunderstorm WarningSLCDavis, Morgan, Summit, Weber38 min

Nearby

Severe Thunderstorm Warnings in Utah, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.